Alert archive / Maryland / Tornado Warnings in 2022
Tornado Warning 30, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 5, 2022, 9:23 PM EDT for Somerset County, Worcester County, Maryland. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2022, 9:23 PM EDT (01:23 UTC)
- Expired
- Jul 5, 2022, 10:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Somerset County, MD, Worcester County, MD
The radar
The Dover AFB radar (KDOX), 77 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.5
The text
As transmitted.
513
WFUS51 KAKQ 060123
TORAKQ
MDC039-047-060200-
/O.NEW.KAKQ.TO.W.0030.220706T0123Z-220706T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
923 PM EDT Tue Jul 5 2022
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Northeastern Somerset County in southeastern Maryland...
Southwestern Worcester County in southeastern Maryland...
* Until 1000 PM EDT.
* At 922 PM EDT, a severe thunderstorm capable of producing a tornado
was located near University Of Maryland Eastern Shore, moving
southeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
West Pocomoke around 940 PM EDT.
Pocomoke City around 945 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Cokesbury, Goodwill and Whitesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3803 7548 3818 7568 3824 7564 3819 7540
TIME...MOT...LOC 0122Z 307DEG 23KT 3821 7563
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
EI3 follow-up statements
490
WWUS51 KAKQ 060133
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
933 PM EDT Tue Jul 5 2022
MDC039-047-060200-
/O.CON.KAKQ.TO.W.0030.000000T0000Z-220706T0200Z/
Somerset MD-Worcester MD-
933 PM EDT Tue Jul 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EAST
CENTRAL SOMERSET AND SOUTHWESTERN WORCESTER COUNTIES...
At 933 PM EDT, a severe thunderstorm capable of producing a tornado
was located near West Pocomoke, moving southeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Pocomoke City around 945 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Cokesbury, Goodwill and Whitesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3803 7548 3808 7555 3815 7563 3821 7560
3817 7544 3816 7542 3816 7541
TIME...MOT...LOC 0133Z 315DEG 23KT 3816 7557
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
EI447
WWUS51 KAKQ 060141
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
941 PM EDT Tue Jul 5 2022
MDC039-060151-
/O.CAN.KAKQ.TO.W.0030.000000T0000Z-220706T0200Z/
Somerset MD-
941 PM EDT Tue Jul 5 2022
...THE TORNADO WARNING FOR EAST CENTRAL SOMERSET COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3803 7548 3808 7556 3809 7554 3811 7554
3814 7558 3817 7555 3819 7555 3816 7545
3814 7544 3815 7544 3814 7542
TIME...MOT...LOC 0141Z 307DEG 23KT 3813 7552
$$
MDC047-060200-
/O.CON.KAKQ.TO.W.0030.000000T0000Z-220706T0200Z/
Worcester MD-
941 PM EDT Tue Jul 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHWESTERN WORCESTER COUNTY...
At 941 PM EDT, a severe thunderstorm capable of producing a tornado
was located near West Pocomoke, or near Pocomoke City, moving
southeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Worcester County, including the following locations...
Goodwill and Whitesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3803 7548 3808 7556 3809 7554 3811 7554
3814 7558 3817 7555 3819 7555 3816 7545
3814 7544 3815 7544 3814 7542
TIME...MOT...LOC 0141Z 307DEG 23KT 3813 7552
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
EI514
WWUS51 KAKQ 060153
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
953 PM EDT Tue Jul 5 2022
MDC047-060203-
/O.EXP.KAKQ.TO.W.0030.000000T0000Z-220706T0200Z/
Worcester MD-
953 PM EDT Tue Jul 5 2022
...THE TORNADO WARNING FOR SOUTHWESTERN WORCESTER COUNTY WILL EXPIRE
AT 1000 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds to 45 mph and heavy rain are still possible with this
thunderstorm.
LAT...LON 3803 7548 3808 7556 3809 7554 3811 7554
3814 7558 3817 7555 3819 7555 3816 7545
3814 7544 3815 7544 3814 7542
TIME...MOT...LOC 0153Z 307DEG 23KT 3809 7545
$$
EIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 5, 9:09 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 5, 9:09 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
909 PM EDT Tue Jul 5 2022
.SYNOPSIS...
Northwest flow aloft will keep an unsettled weather pattern
across the region into at least the first part of the upcoming
weekend with daily chances of showers and storms expected.
Warmer temperatures and high humidity will make for a hot and
sticky day on Wednesday, prompting the issuance of a Heat
Advisory. Cooler and drier conditions are likely later in the
weekend into early next week.
&&
.NEAR TERM /UNTIL 8 AM WEDNESDAY MORNING/...
As of 850 PM EDT Tuesday...
The latest analysis reveals a WNW flow aloft and 2 areas of
showers/tstms over the region, the 1st has dropped mainly S of
the CWA and continues to push south across central NC, while the
2nd is moving through the MD eastern shore along a stalled
frontal boundary. In between these 2 features, conditions are
mainly dry with just a slight chc for a few showers/tstms
through the rest of the evening and overnight. Had a few strong
storms earlier today that affected mainly the northern
Neck/middle Peninsula. It remains very warm and humid w/
temperatures outside of rain-cooled locations still mostly in
the 80s and dew pts in the upper 60s to mid 70s. Expect that skies
may clear out during the early morning hours. Low temperatures
will bottom out in the low-mid 70s for most of the region (mid-
upper 70s urban areas).
&&
.SHORT TERM /8 AM WEDNESDAY MORNING THROUGH FRIDAY/...
As of 400 PM EDT Tuesday...
Upper level ridge will break down a bit on Wednesday as a
trough slides by to the north. A cold front will approach the
area, but looks to settle across northern VA/MD. Northwesterly
flow will still be in place aloft with southwest/westerly
surface winds. It will be even more humid tomorrow as dewpoints
stay in the mid 70s with temperatures warming into the mid to
upper 90s. Heat index values will be 100-105 degrees for most
of the CWA, except for immediately along the coast - it will
feel downright stuffy and sticky outside. Locations across much
of central and southeastern VA and northeastern NC will see
heat indices around 104-108 degrees Wednesday afternoon.
Therefore, have issued a Heat Advisory from 11am to 7pm for
these locations. Be sure to stay hydrated, limit time outdoors,
and keep your pets cool and hydrated as well. Never leave kids
or pets in a parked car! Tomorrow will also bring another chance
of thunderstorms. SPC has a Slight Risk for severe weather
along and south of US-460. The main threat will once again be
strong, gusty winds, though some hail can't be ruled.
South/southeastern locations look to have the best chance for
the development of strong to severe storms.
Lingering showers and storms will diminish overnight Wednesday into
Thursday. Skies will stay partly cloudy, so low temperatures will
struggle to "cool" into the lower 70s. Thursday will be fairly
similar, though not quite as hot as Wednesday. Highs will top out in
the upper 80s to the north and around 90s to the south. A weak
surface low will slide through during the day on Thursday sparking
another chance for showers and storms. SPC currently has all of the
CWA under a slight risk for severe weather, with gusty winds being
the primary threat once again. Sounds like a broken record, but
Friday will bring more of the same as the stalled frontal boundary
tries to sag south into our area. Thunderstorms will try to move in
along the northwesterly flow aloft and develop more activity closer
to the boundary. Can't rule out another chance of strong to severe
scattered storms in the afternoon.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 400 PM EDT Tuesday...
The unsettled weather pattern will continue into at least part
of the weekend as a high pressure remains situated across the
southern US. Here locally, we'll still be under northwesterly
flow aloft around the edge of the high. Convection may linger
into Friday night as the cold front sags south, though once
things diminish, another round of showers and storms will likely
develop on Saturday as a shortwave moves down from the Ohio
River Valley. Additionally, the front may briefly stall out
across NE NC. ECMWF keeps most of the activity towards the NC/VA
border where the front will be, while the GFS also has another
cluster of storms moving into northern locations. The highest
CAPE looks to be more south right now ahead of the front.
Confidence isn't high as to whether or not storms linger
overnight into Sunday. The front will move well out of our area
by Sunday as high pressure builds in from the north. Portions of
the area may remain dry to end the weekend, especially northern
locations. Skies should finally start to clear out later
Sunday. Temperatures will be in the mid 80s on Saturday, cooling
slightly into the lower 80s inland on Sunday.
High pressure will remain in place for Monday as mostly sunny skies
persist. Storm chances may return for Tuesday and mid-week as a low
pressure potentially swings through New England. Temperatures look
to gradually warm back into the lower to mid 90s next week.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
As of 800 PM EDT Tuesday...
A cluster of showers/tstms will pass through the MD eastern
shore this evening, and have included IFR VSBYs at SBY in a
TEMPO group through 02Z. Elsewhere , fairly limited rain chances
are expected overnight with predominant VFR conditions expected.
Outside of convection, winds will be S/SW at 5-10kt (except
starting off a little stronger near the coast).
Expect SW winds shifting more to the W/NW Wed aftn with a weak
sfc trough over the local area. Winds may shift onshore (NE) at
ORF later in the aftn. At least scattered showers/tstms are
expected for all zones by mid aftn into the evening, with the
best chc probably over SE VA/NE NC. Brief strong/gusty wind
gusts and IFR VSBYs in heavier rain can be expected in any
tstms. Fairly similar Thu-Sat with unsettled conditions and
(mainly) aftn/evening showers/tstms. In general expect drier
conditions Sunday.
&&
.MARINE...
As of 430 PM EDT Tuesday...
Surface high pressure remains off the coast this afternoon while low
pressure tracks from the E Great Lakes into the Northeast.
Meanwhile, a warm front moves east over the local waters this
evening into tonight. Scattered storms are possible this afternoon
into early tonight with damaging winds and frequent lightning the
primary hazards. Winds remain 15-20 kt with gusts to 25 kt this
afternoon through early tonight, becoming SW after midnight, then
diminishing to around 15 kt late. As such, SCAs are in effect
through 4 AM for the Ches Bay. Have also issued SCAs for the N
coastal waters from 6 PM through 4 AM due to a combination of gusts
to 25 kt and seas of 4-5 ft. A favorable wind orientation may allow
for a short period of SCA conditions at the mouth of the
Rappahannock river with occasional gusts to 20 kt over the next few
hours, but given the short duration and localized conditions not
being representative for the majority of the river, will hold off on
SCAs.
Winds become E 10 kt Wed morning, becoming light and variable Wed
afternoon (5-7 kt) with an onshore component by mid to late
afternoon. Winds become S 10-15 kt Wed evening, becoming SW 10 to 15
kt Wed night. Winds remain sub-SCA through the weekend into early
next week with a weak cold front dropping S Fri. Afternoon/evening
storms will be possible each day through Fri with strong winds and
frequent lightning possible.
Waves and seas of 2-4 ft subside to 1-2 ft Wed. Seas of 3-4 ft build
to 4 to 5 ft this evening into early tonight, subsiding to 2-3 ft
Wed. There will be a high-end low to borderline moderate rip
risk Wed, especially for the southern beaches of VA Beach and
the N Outer Banks due to seas 2.5-3 ft in the morning subsiding
to 2 ft in the afternoon. The period will increase to around 9
seconds from S to N through the day. However, the limiting
factor is winds which begin as SW Wed morning, becoming light
and onshore by the late afternoon. Given that ingredients are
not collocated, have maintained a low rip risk for now,
although this is subject to change.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory from 11 AM to 7 PM EDT Wednesday for NCZ012>017-
030>032-102.
VA...Heat Advisory from 11 AM to 7 PM EDT Wednesday for VAZ079>083-
087>090-092-093-095>098-513>516-523>525.
MARINE...Small Craft Advisory until 4 AM EDT Wednesday for ANZ630>632-
634-650-652-654.
&&
SYNOPSIS...LKB
NEAR TERM...LKB/JKP
SHORT TERM...JKP
LONG TERM...JKP
AVIATION...LKB/JKP
MARINE...RMMHazardous weather outlook, Jul 5, 4:28 PM EDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 428 PM EDT Tue Jul 5 2022 MDZ021>025-VAZ048-060>062-064>069-075>078-084>086-099-100-509>512- 517>522-062030- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Gloucester-Middlesex-Mathews-Accomack- Northampton-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western King William-Eastern King William- Western King and Queen-Eastern King and Queen-Western Essex- Eastern Essex- 428 PM EDT Tue Jul 5 2022 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values will approach 100 degrees across portions of the area. Be sure to limit time outdoors and stay hydrated. Additionally, showers and storms are expected to develop Wednesday afternoon. A strong to severe storm may be possible primarily south of US-460, with the main threat being damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ083-513>516-062030- New Kent-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- 428 PM EDT Tue Jul 5 2022 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for central Virginia and east central Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Heat indices will approach 105 degrees across portions of the area. Be sure to stay hydrated and limit time outdoors. Additionally, showers and thunderstorms are expected to develop Wednesday afternoon and evening. The main threats are locally heavy rain and strong to damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-VAZ079>082-087>090-092-093-095>098-523>525- 062030- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Brunswick-Dinwiddie- Prince George-Charles City-Greensville-Sussex-Surry-James City- Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- Virginia Beach-York-Newport News-Hampton/Poquoson- 428 PM EDT Tue Jul 5 2022 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for northeast North Carolina, east central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Heat indices will approach 105 degrees across portions of the area. Be sure to stay hydrated and limit time outdoors. Additionally, showers and thunderstorms are expected to develop Wednesday afternoon and evening. The main threats are locally heavy rain and strong to damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 5, 7:53 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
753 PM EDT Tue Jul 5 2022
MDZ021-060030-
Dorchester MD-
753 PM EDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of central Dorchester
County through 830 PM EDT...
At 752 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cambridge, moving southeast at 25 mph. Doppler radar has indicated
weak rotation with this storm. While a tornado is not immediately
likely, remain alert for any warnings.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Church Creek and Bucktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3849 7590 3837 7602 3850 7617 3851 7617
3851 7618 3853 7616 3853 7615 3857 7611
TIME...MOT...LOC 2352Z 304DEG 24KT 3852 7609
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
EISpecial weather statement, Jul 5, 8:11 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
811 PM EDT Tue Jul 5 2022
MDZ022-024-025-060100-
Wicomico MD-Maryland Beaches MD-Inland Worcester MD-
811 PM EDT Tue Jul 5 2022
...Strong thunderstorms will impact portions of east central Wicomico
and northeastern Worcester Counties through 900 PM EDT...
At 810 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Millville to near Dagsboro to near Gumboro.
Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocean City, Berlin, Cape Isle Of Wight, Ocean Pines, Newark,
Willards, Bishop, Ocean City Municipality, Bishopville, Ironshire,
West Ocean City, Whaleyville and Showell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3830 7505 3828 7507 3825 7525 3845 7544
3845 7505
TIME...MOT...LOC 0010Z 295DEG 37KT 3857 7510 3852 7521 3850 7534
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
EISpecial weather statement, Jul 5, 8:28 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Wakefield VA
828 PM EDT Tue Jul 5 2022
MDZ021>023-060115-
Dorchester MD-Wicomico MD-Somerset MD-
828 PM EDT Tue Jul 5 2022
...Strong thunderstorms will impact portions of north central
Somerset, Wicomico and east central Dorchester Counties through 915
PM EDT...
At 828 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hebron to 8 miles south of Vienna.
Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Salisbury, Fruitland, Princess Anne, Salisbury University, Hebron,
Vienna, Parsonsburg, Mardela Springs, Green Hill, Catchpenny,
Wetipquin, Trinity, Salisbury-Wicomico, Royal Oak, Eden, Allen,
Lakewood, Chesapeake Heights and Shad Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3851 7570 3846 7569 3845 7556 3840 7542
3828 7559 3828 7561 3826 7561 3821 7568
3832 7587 3833 7585 3833 7587 3835 7586
3836 7587 3835 7590 3840 7599 3853 7575
TIME...MOT...LOC 0028Z 303DEG 23KT 3847 7566 3836 7583
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
EISpecial weather statement, Jul 5, 8:38 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Wakefield VA
838 PM EDT Tue Jul 5 2022
MDZ022-024-060115-
Wicomico MD-Inland Worcester MD-
838 PM EDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of southeastern
Wicomico and west central Worcester Counties through 915 PM EDT...
At 838 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fruitland, moving southeast at 25 mph. Doppler radar has indicated
weak rotation with this storm. While a tornado is not immediately
likely, remain alert for any warnings.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Longridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3813 7547 3826 7561 3828 7561 3834 7552
3827 7534
TIME...MOT...LOC 0038Z 309DEG 22KT 3828 7555
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
EISpecial weather statement, Jul 5, 8:58 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
858 PM EDT Tue Jul 5 2022
MDZ024-025-060130-
Maryland Beaches MD-Inland Worcester MD-
858 PM EDT Tue Jul 5 2022
...Strong thunderstorms will impact portions of eastern Worcester
County through 930 PM EDT...
At 857 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ocean Pines to near Snow Hill. Movement was
southeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocean City, Berlin, Snow Hill, Cape Isle Of Wight, Ocean Pines,
Newark, Boxiron, Ocean City Municipality, Public Landing, Ironshire,
West Ocean City, Cedartown and Mount Wesley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3843 7498 3829 7507 3808 7515 3802 7520
3819 7549 3845 7512 3846 7505
TIME...MOT...LOC 0057Z 298DEG 33KT 3838 7511 3821 7536
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
EISpecial weather statement, Jul 5, 9:13 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
913 PM EDT Tue Jul 5 2022
MDZ023-024-060145-
Somerset MD-Inland Worcester MD-
913 PM EDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of northeastern
Somerset and southwestern Worcester Counties through 945 PM EDT...
At 913 PM EDT, Doppler radar was tracking a strong thunderstorm over
University Of Maryland Eastern Shore, moving southeast at 25 mph.
Doppler radar has indicated weak rotation with this storm. While a
tornado is not immediately likely, remain alert for any warnings.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pocomoke City, Princess Anne, University Of Maryland Eastern Shore,
West Pocomoke, Whitehaven, Widgeon, Mount Vernon, Cokesbury, Allen,
Whitesburg and Eden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3819 7542 3804 7559 3825 7583 3825 7580
3827 7579 3827 7577 3829 7577 3829 7575
3828 7574 3828 7573 3827 7572 3827 7570
3829 7569
TIME...MOT...LOC 0113Z 307DEG 23KT 3822 7567
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:11 PM EDT | Special Weather Statement | AKQ | Worcester | 49 min |
| Jul 5, 8:28 PM EDT | Special Weather Statement | AKQ | Wicomico | 47 min |
| Jul 5, 8:38 PM EDT | Special Weather Statement | AKQ | Worcester | 37 min |
| Jul 5, 8:58 PM EDT | Special Weather Statement | AKQ | Worcester | 32 min |
| Jul 5, 9:13 PM EDT | Special Weather Statement | AKQ | Somerset | 32 min |
| Jul 5, 9:55 PM EDT | Special Weather Statement | AKQ | Worcester | 50 min |
| Jul 5, 10:05 PM EDT | Special Weather Statement | AKQ | Worcester | 25 min |
Nearby
Tornado Warnings in Maryland, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.